Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 4, 2004, 6:56 PM CST for Hardin County, Tyler County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2004, 6:56 PM CST (00:56 UTC)
- Expired
- Feb 4, 2004, 8:00 PM CST
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Hardin County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KLCH 050056
SVRLCH
TXC199-457-050200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 PM CST WED FEB 4 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN SOUTHEAST TEXAS
HARDIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 800 PM CST
* AT 646 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES WEST OF KOUNTZE...MOVING NORTHEAST
35 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD
CAUSE SIGNIFICANT DAMAGE TO PROPERTY.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3037 9458 3066 9433 3078 9425 3076 9414
3070 9414 3062 9404 3026 9444
$$
SWEENEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 2:34 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 4, 2:34 PM CST, 4 hours 22 minutes before
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
Hazardous weather outlook, Feb 4, 4:55 AM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CST WED FEB 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051154- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 455 AM CST WED FEB 4 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...BECOMING NUMEROUS TONIGHT AHEAD OF A COLD FRONT APPROACHING THE REGION. HEAVY RAINS WILL DEVELOP WITH 3 TO 4 INCHES POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR TONIGHT AND WILL CONTINUE UNTIL NOON THURSDAY. ADDITIONALLY SEVERE WEATHER WILL BE POSSIBLE AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND FAVORABLE UPPER AIR SUPPORT ENTERS THE REGION. WIND PROFILES WILL FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER ACTIVATION IS LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SEVERE THUNDERSTORM AND HEAVY RAIN THREAT WILL CONTINUE PARTICULARLY THROUGH THE MORNING HOURS. SPOTTER ACTIVATION MAY BE REQUIRED DURING THIS TIME FRAME. THE THREAT WILL DIMINISH THROUGH THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY. MARCOTTE
In the hours before
Local storm report, Feb 4, 5:12 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL CAMERON 29.80N 93.30W
02/04/2004 0.75 INCH CAMERON LA PUBLIC
&&
JSLocal storm report, Feb 4, 6:33 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 W IOWA 30.24N 93.05W
02/04/2004 0.25 INCH CALCASIEU LA BROADCAST MEDIA
PEA SIZE HAIL REPORTED JUST WEST OF IOWA.
&&
JSLocal storm report, Feb 4, 6:36 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
636 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 W IOWA 30.24N 93.05W
02/04/2004 0.25 INCH CALCASIEU LA BROADCAST MEDIA
PEA SIZE HAIL REPORTED BY KPLC TV IN LAKE CHARLES.
&&
JSNearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.